Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 182, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 7, 2025, 5:15 PM CDT for Ascension Parish, East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2025, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 7, 2025, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Livingston Parish, LA
The radar
The Hammond radar (KHDC), 50 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:02 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 7, 2:02 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 202 PM CDT Thu Aug 7 2025 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (This evening through Friday night) Issued at 106 PM CDT Thu Aug 7 2025 There is less thunderstorm activity than yesterday, and it is mostly along the coast. We still have upper level areas of high pressure around us with a relative low over us. Yesterday's weak front has drifted just offshore drawing dryer air into the area. This is a very typical summertime setup and the low pressure...really just pressure not quite as high as that surrounding us...is allowing for upward movement of the air, but the drier air doesn't support rainfall generation. We can expect the same pattern at least through the next 48 hours. Rain chances greater near the coast, high temps in the low 90s and feels like temps just over 100, and light, variable winds. While we don't see any chance for severe storms, we could see some strong thunderstorms generating lightning, high rain rates, and strong winds in the vicinity of the storm. This could lead to localized flooding and isolated wind damage. && .LONG TERM... (Saturday through Wednesday night) Issued at 106 PM CDT Thu Aug 7 2025 By Saturday, we'll see the upper trough over the SE CONUS pinch off and retrograde southwestward into the northern Gulf as a Rex Blocking Pattern sets up as ridging builds over the Great Lakes and troughing gets stuck underneath. Falling heights in combination with a weak inverted surface trough moving in from the east will gradually increase afternoon convective coverage, especially on Sunday and Monday, as the upper trough backs to the west and the inverted surface trough moves across the area. This is still a situation where the differences between highest and lowest pressure are suble. Confidence is currently highest in higher PoPs for Sunday, but these subtle features are more difficult to get the timing right. PoPs could remain elevated above climatological norms through Tuesday based on latest guidance. By the middle of next week, the nose of the Bermuda ridging may encroach from the east damping down PoPs and allowing temps to nudge upward to above average. && .AVIATION... (18Z TAFS) Issued at 1211 PM CDT Thu Aug 7 2025 All terminals at VFR. Very little convection in the area this afternon and, at issuance time, no impact to terminals. VFR should persist through the period, but at the end of the period there is just enough uncertainty regarding presence and placement of convection that PROB30 statements are included. && .MARINE... Issued at 106 PM CDT Thu Aug 7 2025 With diurnal convective pattern combined with areas of slightly lower pressure offshore, expect nighttime and daytime convection somewhere in the marine areas. Overall wind velocities will be light and variable but speeds will increase in the vicinity of any storms that do occur. Any microscale boudnaries that form could be the source of waterspout formation and these will also cause variability in wind velocities. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 91 71 92 / 10 20 0 30 BTR 74 93 73 92 / 10 30 0 40 ASD 71 91 72 90 / 10 30 10 50 MSY 78 92 79 91 / 10 40 10 60 GPT 74 91 74 90 / 20 30 20 60 PQL 72 91 72 90 / 20 30 30 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...DS LONG TERM....DS AVIATION...DS MARINE...DS
In the hours before
Special weather statement, Aug 7, 1:34 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
134 PM CDT Thu Aug 7 2025
LAZ067>069-072000-
Lower Plaquemines LA-Lower Lafourche LA-Coastal Jefferson LA-
134 PM CDT Thu Aug 7 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
JEFFERSON, EAST CENTRAL LAFOURCHE AND WEST CENTRAL PLAQUEMINES
PARISHES THROUGH 300 PM CDT
...
At 134 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 10 miles south of
Myrtle Grove, or 16 miles west of Port Sulphur. This thunderstorm was
nearly stationary.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
This storm will remain over mainly rural areas of southeastern
Jefferson, east central Lafourche and west central Plaquemines
Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2946 9025 2959 9002 2957 8988 2944 8972
2920 9011
TIME...MOT...LOC 1834Z 036DEG 4KT 2949 8999
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Aug 7, 4:37 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
437 PM CDT Thu Aug 7 2025
LAZ058-081-082-072215-
Central Tangipahoa LA-Lower Tangipahoa LA-St. John The Baptist LA-
437 PM CDT Thu Aug 7 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN ST. JOHN
THE BAPTIST AND SOUTHERN TANGIPAHOA PARISHES THROUGH 515 PM CDT
...
At 437 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Ponchatoula to near
Madisonville. Movement was south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hammond, Ponchatoula, Springfield, and W Lk Pontchartrain Buoy.
This includes the following Interstates...
Interstate 12 between mile markers 35 and 53.
Interstate 55 in Louisiana between mile markers 11 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3037 9024 3037 9022 3035 9022 3021 9036
3024 9047 3028 9044 3034 9050 3034 9048
3035 9048 3037 9051 3038 9050 3044 9055
3051 9057 3048 9041 3053 9024
TIME...MOT...LOC 2137Z 346DEG 9KT 3044 9053 3041 9040 3047 9022
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TJSSpecial weather statement, Aug 7, 4:54 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
454 PM CDT Thu Aug 7 2025
LAZ083-084-072230-
Northern Livingston LA-Southern Livingston LA-
454 PM CDT Thu Aug 7 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL LIVINGSTON
PARISH THROUGH 530 PM CDT
...
At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walker to Livingston to 6 miles southwest
of Albany. Movement was west at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Denham Springs, Walker, Livingston, French Settlement, Port Vincent,
Watson, Whitehall, and Killian.
This includes Interstate 12 between mile markers 10 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9097 3059 9098 3060 9080 3050 9072
3048 9064 3029 9053 3025 9056 3027 9075
3038 9095 3040 9095 3039 9097 3041 9096
3042 9098 3046 9099
TIME...MOT...LOC 2154Z 068DEG 10KT 3056 9084 3048 9076 3045 9066
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TJSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:51 AM CDT | Special Weather Statement | LIX | Lafourche | 39 min |
| Aug 7, 6:25 AM CDT | Special Marine Warning | LIX | 50 min | |
| Aug 7, 6:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| Aug 7, 1:34 PM CDT | Special Weather Statement | LIX | Jefferson | 86 min |
| Aug 7, 4:37 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 38 min |
| Aug 7, 4:42 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 34 min |
| Aug 7, 4:46 PM CDT | Special Marine Warning | LIX | 119 min | |
| Aug 7, 4:54 PM CDT | Special Weather Statement | LIX | Livingston | 36 min |
| Aug 7, 5:18 PM CDT | Special Weather Statement | LIX | Saint Tammany | 42 min |
| Aug 7, 5:29 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 89 min |
| Aug 7, 5:45 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 45 min |
| Aug 7, 5:49 PM CDT | Special Weather Statement | LIX | Washington | 26 min |
| Aug 7, 6:04 PM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 41 min |
| Aug 7, 6:52 PM CDT | Special Marine Warning | LIX | 53 min | |
| Aug 7, 6:55 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.